Alert archive / Washington / Small Craft Advisories in 2016

Small Craft Advisory 151, NWS Seattle, WA

June 24, 2016

NWS Seattle, WA issued this small craft advisory at Jun 24, 2016, 2:54 AM PDT. It took effect at Jun 24, 2016, 2:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2016, 2:54 AM PDT (09:54 UTC)
In effect from
Jun 24, 2016, 2:00 PM PDT
Expired
Jun 25, 2016, 5:00 AM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

695 
WHUS76 KSEW 240954
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 AM PDT FRI JUN 24 2016

PZZ132-241800-
/O.CAN.KSEW.SC.Y.0149.000000T0000Z-160624T1000Z/
/O.NEW.KSEW.SC.Y.0151.160624T2100Z-160625T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 AM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
PDT SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY. 

* WINDS...WEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-241800-
/O.CAN.KSEW.SC.Y.0150.000000T0000Z-160624T1000Z/
/O.NEW.KSEW.SC.Y.0151.160624T2100Z-160625T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
254 AM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
PDT SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY. 

* WINDS...WEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-241800-
/O.NEW.KSEW.SC.Y.0151.160624T2200Z-160625T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
254 AM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS...MAINLY FAR SOUTH PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
4 follow-up statements
546 
WHUS76 KSEW 241538
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
838 AM PDT FRI JUN 24 2016

PZZ133-241645-
/O.CAN.KSEW.SC.Y.0151.160624T2200Z-160625T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
838 AM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS ARE NOT EXPECTED TO EXCEED 20 KT.

$$

PZZ131-132-242345-
/O.CON.KSEW.SC.Y.0151.160624T2100Z-160625T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
838 AM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM PDT SATURDAY...

* WINDS...WEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
903 
WHUS76 KSEW 242135
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 PM PDT FRI JUN 24 2016

PZZ131-132-250545-
/O.CON.KSEW.SC.Y.0151.000000T0000Z-160625T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 PM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
784 
WHUS76 KSEW 250355
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
855 PM PDT FRI JUN 24 2016

PZZ131-132-251200-
/O.CON.KSEW.SC.Y.0151.000000T0000Z-160625T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
855 PM PDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
215 
WHUS76 KSEW 250952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PDT SAT JUN 25 2016

PZZ131-132-251800-
/O.CON.KSEW.SC.Y.0151.000000T0000Z-160625T1200Z/
/O.NEW.KSEW.SC.Y.0152.160625T2100Z-160626T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
SUNDAY. 

* WINDS...WEST 15 TO 25 KNOTS EARLY THIS MORNING AND AGAIN LATE
  THIS AFTERNOON THROUGH EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-251800-
/O.NEW.KSEW.SC.Y.0152.160626T0000Z-160626T0700Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
252 AM PDT SAT JUN 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 8:14 PM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jun 23, 8:14 PM PDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
814 PM PDT THU JUN 23 2016

.SYNOPSIS...An upper level low over the Washington coastal waters
will move east across central portions of the area late tonight
then will move east of the Cascades Friday morning. Showers will
be likely across much of the area tonight and Friday, then will
end Friday evening. Snow levels will fall to 5000 to 6000 feet
late tonight through Friday. Upper ridging will give a warming
trend and drier conditions Saturday into next week.

&&

.SHORT TERM...The center of a 557 DAM upper low is sitting over
the outer coastal waters this evening. This upper low will move
east across central portions of Western Washington late tonight
into early Friday. Area radars show showers across the region
moving into the Cascades, but lingering in an area of convergence
to the northeast of the Olympic Peninsula. Scattered light showers
continue from the Puget Sound area southwestward into the southern
interior and along the coast. While there may be a bit of a lull
to the shower activity for the next several hours, satellite
imagery and the Langley Hill radar on the coast show wrap around
moisture from northern Vancouver Island into the Offshore waters
poised to move into the area later tonight and Friday morning with
the latest HRRR solutions bringing the best shot of precipitation
to the southern half of the forecast area and the coast.
Convergence zone activity will be likely from Skagit and Island
counties into Snohomish county and the Central Cascades. Only a
couple of thunderstorms were seen this afternoon, but most of the
thunderstorm activity this evening has shifted east of the
Cascades and into British Columbia. There remains a slight chance
of thunderstorms this evening as the mid levels destabilize
somewhat with the passing upper level low. An update to refine
POPS and forecast rainfall amounts for the tonight through Friday
evening periods was issued based on satellite imagery, incoming
mesoscale models and the latest runs of the HRRR.

Snow levels in the mountains will fall to 5000 to 6000 feet in the
mountains as the upper low moves across the area late tonight and
Friday. However, snow levels will be high enough that winter
weather advisories will not be needed. A few brief inches of wet
snow are possible at or just above Paradise Ranger Station, but
that will melt off quickly after falling.

Onshore flow and moisture wrapping around the upper low will
continue to give a chance of showers through Friday. Showers will
be most likely during the afternoon hours in the central Puget
Sound convergence zone area and in the Cascades.

Showers will taper off Friday evening as the upper low moves off
to the east and upper level ridging builds into the Pacific
Northwest. Expect Saturday and Sunday to be progressively warmer
and drier with no precipitation expected as the upper ridge
pattern takes hold. Albrecht

.LONG TERM...From the afternoon Long Term discussion: The models
are all in agreement that the ridging pattern will be in place
over Western Washington for the remainder of the period for warm
temperatures and dry weather. In the most recent runs, models have
also hinted at a weak shortwave trough moving through late Monday,
possibly bringing afternoon and evening showers to the Cascades.
Have edited the forecast for this period accordingly. Smith

&&

.AVIATION...An upper low over Western Washington will move over
Eastern Washington Friday morning and then over Western Montana
Friday afternoon. An upper ridge will move over the offshore
waters on Friday. Southerly flow aloft will become northwest
behind the upper low on Friday. At the surface, onshore flow will
prevail with high pressure offshore and lower pressure inland.

The air mass is moist and somewhat unstable. Low level onshore
flow will should allow low clouds to fill back in tonight most
areas as winds die down and the air mass becomes a bit more
stable. The low clouds will probably break up a bit later Friday
with daytime heating but the low levels will remain moist and at
least some low clouds will likely linger.

A Puget Sound Convergence Zone north of Seattle will likely
linger into the morning hours on Friday before breaking up.

KSEA...Low clouds have scattered this evening but they are
expected to fill in again later tonight. Low clouds will probably
lift and break up Friday afternoon but improvement will probably
be modest at best. The thunderstorm threat at the TAF for this
evening appears to be pretty much over. Southerly wind 6-12 knots.
Schneider

&&

.MARINE...Onshore flow will prevail for the next several days with
high pressure offshore and lower pressure inland. Small craft
advisory west winds are likely in the Central and East Strait
most evenings with this pattern.

For tonight, winds will be easing all waters as a front pulls away
and onshore gradients gradually relax. Schneider

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Friday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until midnight PDT tonight for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands-
     Puget Sound and Hood Canal.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

Nearby

Small Craft Advisories in Washington, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.